Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Noticed red, itchy and swelled eyes and face after eye exam. Took Bendryl. Normal? Allergic to eye drops?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1028 Questions
I just had an eye exam where they dilated my eyes. When I came home that evening, my eyes became red, itchy and swelled beyond recognition. My entire face is swollen. Eye exam was on Friday - this is Tuesday. Went back to the same doctor on Monday so he could see what his assistant did to me (she definitely over-dilated my eyes) - told me to take Benadryl and use ice cubes to bring down the swelling. Well, guess what! It isn't working. Went online and some people had my same issues and it took months before they were normal. I look like someone hit me in the face (especially my 2 eyes). Are there some drops that will help me? Nothing seems to work. I may not be a doctor, but I am sure I am allergic to the dilation drops.
Posted Fri, 11 Oct 2013 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 5 hours later
My Dear,
Thanks for sending your query to us.
You are absolutely correct.You are allergic to dialating drops.
The management is anti allergic oral tablets and anti allergic drops and the most potent drops are steroid drops which though have a issue in long term usage but you are going to use it for 2to 4 days only till the symptoms last.
Once in a while we get people who are allergic to these drops,but the take home message is to remind your doctor next time when you have a eye examination.
please do get back to me in case of any further query in this regard.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor